MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL
Model Number VFC152060-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer.The instructions for use (ifu) identifies premature of difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during advancement of an embolization coil into a large middle cerebral artery aneurysm, the coil detached in the microcatheter.Both segments of the coil were removed in their entirety together with the microcatheter as a single unit.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
Initial report indicated that the device was returning for manufacturer analysis; however, the device has not been returned for investigation.A product analysis could not be performed.The root cause is unknown.
 
Additional Manufacturer Narrative
The implant was returned for analysis.Visual inspection of the implant found that it retained its shape and no stretching was observed.The implant contained a minor kink on the second loop from the distal.The distal ball was found to be in good condition.The proximal tie knot of the monofilament was intact.The monofilament tip was not visible at the edge of the marker band.The implant coil was stretched at the proximal portion and it was observed that the monofilament contained a stretched tail, which is indicative of a tensile break.Based upon the investigation analysis and available information, the reported complaint of a detachment is confirmed.The monofilament stretched tail profile is indicative of a tensile break.The root cause of the failure could not be determined, as stretching was not present on the implant which would typically indicate over specification forces, and the pusher was not returned for analysis.

Brand Name
MICROPLEX VFC FILL COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8144664
Report Number2032493-2018-00268
Device Sequence Number13889631
Product Code HCG
UDI-Device Identifier00810170016271
UDI-Public(01)00810170016271(11)161017(17)210930(10)16101720
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model NumberVFC152060-V
Device Lot Number16101720
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
11/16/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/25/2019
02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight90